MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7355-24
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the customer was infusing total parenteral nutrition (tpn) without lipids using the 0.2-micron filter, despite rigorous priming, removal of bubbles, and following strict directions on the product insert, there were multiple bubbles on the fluid path which form right before the peripherally inserted central catheter (picc) line.The risks of air embolus for the patient was a very big concern.The overnight tpn was infused at approximately 230 ml/hour for 12 hours.The event occurred during infusion.A sample photo was provided.The patient receives home tpn.The reporter noted that the product has been used for nightly home tpn via picc and the customer was told by amerita nextron to continue using it.The patient is the customer's child.The customer was very concerned about the air emboli.A sample photo is provided regarding the product and bubbles that form on the fluid path despite strict adherence to priming.There was patient involvement, and no harm/adverse events reported.
 
Additional Manufacturer Narrative
H3: device not received by manufacturer.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
No device was returned for investigation.Three photos were attached to the complaint.Per second photo provided, complaint is confirmed per bubbles in the tubing.No sample evaluation could be performed since sample did not return for investigation.There were no customer complaints related to the same lot number and failure mode.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20242168
Report Number3012307300-2024-09410
Device Sequence Number8089826
Product Code FPA
UDI-Device Identifier10610586027376
UDI-Public(01)10610586027376(17)250729(10)4025376
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K031361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2025
Device Catalogue Number21-7355-24
Device Lot Number4025376
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown